Alert archive / Nevada / Red Flag Warnings in 2018
Red Flag Warning 19, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Sep 28, 2018, 3:29 PM PDT for Elko County, Nevada. It took effect at Sep 29, 2018, 11:00 AM PDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2018, 3:29 PM PDT (22:29 UTC)
- In effect from
- Sep 29, 2018, 11:00 AM PDT
- Expired
- Sep 30, 2018, 10:00 PM PDT
- In force
- 35 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3592 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
818 WWUS85 KLKN 282229 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 329 PM PDT Fri Sep 28 2018 ...Gusty winds and low RH over most of central and northeastern Nevada on Saturday... NVZ454-455-457-470-291630- /O.UPG.KLKN.FW.A.0016.180929T1800Z-180930T0600Z/ /O.NEW.KLKN.FW.W.0019.180929T1800Z-180930T0600Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Eastern Elko County- 329 PM PDT Fri Sep 28 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 11 PM PDT Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50 and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 15 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ JR
4 follow-up statements
026 WWUS85 KLKN 290846 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 146 AM PDT Sat Sep 29 2018 ...Gusty winds and low RH over most of central and northeastern Nevada on Saturday... NVZ454-455-457-470-300300- /O.CON.KLKN.FW.W.0019.180929T1800Z-180930T0600Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Eastern Elko County- 146 AM PDT Sat Sep 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457 AND 470... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50 and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 15 to 25 mph with gusts up to 50 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
942 WWUS85 KLKN 292126 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 226 PM PDT Sat Sep 29 2018 NVZ455-301530- /O.EXT.KLKN.FW.W.0019.000000T0000Z-181001T0500Z/ White Pine County- 226 PM PDT Sat Sep 29 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 455... * Affected Area...Fire Weather Zone 455 White Pine County. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. Gusty winds into this evening will fall below critical levels overnight, then redevelop late Sunday morning. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ454-457-470-300600- /O.CON.KLKN.FW.W.0019.000000T0000Z-180930T0600Z/ Central Lander and Eureka Counties- Northern Nye County/Lander and Eureka Counties South of Highway 50-Eastern Elko County- 226 PM PDT Sat Sep 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...457 AND 470... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50 and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ JR
257 WWUS85 KLKN 300852 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 152 AM PDT Sun Sep 30 2018 NVZ455-010300- /O.CON.KLKN.FW.W.0019.000000T0000Z-181001T0500Z/ White Pine County- 152 AM PDT Sun Sep 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 455... * Affected Area...Fire Weather Zone 455 White Pine County. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
566 WWUS85 KLKN 302127 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 227 PM PDT Sun Sep 30 2018 ...Gusty winds continue into this evening... NVZ455-010500- /O.CON.KLKN.FW.W.0019.000000T0000Z-181001T0500Z/ White Pine County- 227 PM PDT Sun Sep 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 455... * Affected Area...Fire Weather Zone 455 White Pine County. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ JR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 28, 1:46 AM PDT, 13 hours 43 minutes earlier.
Area forecast discussion, Sep 28, 1:46 AM PDT, 13 hours 43 minutes before
Area Forecast Discussion National Weather Service Elko NV 146 AM PDT Fri Sep 28 2018 .SYNOPSIS...Dry weather will likely continue through the weekend. Breezy conditions expected on Saturday with the warming trend continuing into Saturday. Cooler weather returns for Sunday. There is a chance for rain especially across central and eastern Nevada for the first part of next week. && .SHORT TERM...Today through Saturday. Last of the skinny ridge before changes happen. Warm and dry through period. However, Saturday's surface pressure gradient will tighten in response to approaching Pacific trough, but winds will stay below wind advisory criteria. They will, however be strong enough in tandem with dry air to warrant the Fire Weather Watch for Saturday. Whether a Red Flag Warning is issued or not will depend on model runs Friday. .LONG TERM...Saturday night through next Thursday. Next Pacific trough will bring strong southwest winds for the early part of Saturday night. No precipitation is expected with this trough as much of the moisture and energy will push into Idaho and points north. The pattern remains dry through Monday. The attention then turns to Rosa with impacts beginning Monday, lasting through Wednesday. Models, both ensembles and operational, are coming to a better consensus that the remnants of Rosa will traverse through the Southwest U.S. early next week. Precipitation amounts are still difficult to pin down as uncertainty still exists on how far north the tropical moisture from what would be the remnants of Rosa will go into the Nevada. The central and east central part of the state has the best chance for the heaviest of precipitation Tuesday into Wednesday. Another Pacific storm system and upper-level trough will act to enhance rainfall across this area which could lead to flooding concerns. The highest rainfall potential exists in White Pine county with rain chances decreasing markedly farther northwest into Humboldt county. && .AVIATION...VFR conditions will prevail across northern and central Nevada at KWMC, KBAM, KEKO, KELY and KTPH through early Saturday morning. Intervals of SCT to BKN high clouds will occur this Friday morning and afternoon with south to southwest winds gusting to near 20 kts. && .FIRE WEATHER... && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Saturday evening for Central Lander and Eureka Counties-Eastern Elko County-Northern Nye County/Lander and Eureka Counties South of Highway 50-White Pine County. && 98/93/95/98
Nearby
Red Flag Warnings in Nevada, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.